Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 4, 2020, 1:42 PM MST for Coconino County, Yavapai County, Arizona. It took effect at Jun 5, 2020, 11:00 AM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 1:42 PM MST (20:42 UTC)
- In effect from
- Jun 5, 2020, 11:00 AM MST
- Expired
- Jun 5, 2020, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:13 PM MST | NON-TSTM WND GST 58 | 1 W Two Guns, AZ | MESONET STATION AZT09 I-40 @ TWO GUNS MM 230. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2941 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WWUS85 KFGZ 042042 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 142 PM MST Thu Jun 4 2020 AZZ104-106>108-051200- /O.UPG.KFGZ.FW.A.0003.200605T1800Z-200606T0300Z/ /O.NEW.KFGZ.FW.W.0004.200605T1800Z-200606T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- 142 PM MST Thu Jun 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN COCONINO AND YAVAPAI COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 8 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Locations near Fredonia, Grand Canyon, Jacob Lake, North Rim, Prescott, Prescott Valley, Seligman and Valle. This includes portions of the Coconino National Forest, Kaibab National Forest and Prescott National Forest. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity may create critical fire weather conditions. Isolated thunderstorms are also possible, which could lead to new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ112-051200- /O.NEW.KFGZ.FW.W.0004.200605T1800Z-200606T0300Z/ Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- 142 PM MST Thu Jun 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE LITTLE COLORADO RIVER VALLEY IN EASTERN COCONINO COUNTY... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 8 PM MST Friday. * AFFECTED AREA...Locations near Tuba City. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity may create critical fire weather conditions. Isolated thunderstorms are also possible, which could lead to new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
2 follow-up statements
566 WWUS85 KFGZ 051020 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 320 AM MST Fri Jun 5 2020 AZZ104-106>108-112-060300- /O.CON.KFGZ.FW.W.0004.200605T1800Z-200606T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- 320 AM MST Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR PORTIONS OF COCONINO AND WESTERN YAVAPAI COUNTIES... * AFFECTED AREA...Locations near Fredonia, Grand Canyon, Jacob Lake, North Rim, Prescott, Prescott Valley, Seligman, Tuba City and Valle. This includes portions of the Coconino National Forest, Kaibab National Forest and Prescott National Forest. * WINDS...South 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. Isolated thunderstorms are also possible, which could lead to new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
929 WWUS85 KFGZ 060248 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 748 PM MST Fri Jun 5 2020 AZZ104-106>108-112-060400- /O.EXP.KFGZ.FW.W.0004.000000T0000Z-200606T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- 748 PM MST Fri Jun 5 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR PORTIONS OF COCONINO AND WESTERN YAVAPAI COUNTIES... Humidity has increased and winds have decreased over much of the warned area. As such, the Red Flag Warning will be allowed to expire at 8 PM MST. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 4, 9:08 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 4, 9:08 AM MST, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 908 AM MST Thu Jun 4 2020 .SYNOPSIS...Another hot and dry day is in store across northern Arizona today. Gusty afternoon winds develop Friday, and chances for showers and thunderstorms increase through Friday night as a weak low pressure system crosses Arizona. Dry weather returns by Saturday afternoon, though temperatures will be much cooler this weekend. Very strong southwest winds are likely Sunday afternoon. && .DISCUSSION...Expect one more hot day today across northern Arizona. The Excessive Heat Warning for the lower elevations of Yavapai County will continue through 8 PM tonight. Progs are in good agreement showing the low currently off of Baja to move across northern Arizona Friday night. The current forecast has a slight chance of afternoon showers and thunderstorms across the area. Some gusty outflow winds are possible. Strong southerly winds are also possible Friday, and may may create dangerous fire conditions for western portions of Coconino and Yavapai Counties. A Fire Weather Watch has been issued for this area. Precipitation coverage should increase Friday night for areas north of a line from Fredonia through White River. The Four Corners area could see 0.25 to 0.50 inches of rainfall from this system. Saturday through Sunday, expect dry weather for this period. An anomalously strong low pressure trough will move through the Great Basin on Sunday. Northern Arizona can expect strong and gusty southwest winds, especially for areas north of I-40 and including the kaibab Plateau. Temps are on a cooling trend. Monday through Wednesday - dry weather through this period as a light westerly flow aloft develops. Temps are forecast to be 5 to 10 degrees below normal from Monday through Tuesday morning, and the high country could see some lows near freezing. Wind speeds to decrease through mid week. && .AVIATION...For the 18Z package...Look for VFR conditions over the next 24 hours. Expect surface winds SW 10-15knots gusts to 20 kts through sunset then decreasing. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Hot temperatures will continue today along with dry conditions. On Friday, a passing weather disturbance will produce windy conditions along with a chance for showers and thunderstorms. Critical fire weather conditions will be possible for western Yavapai and Coconino counties. Saturday through Monday..Expect windy conditions each afternoon along with dry weather and cooler daytime temperatures. Critical fire weather conditions possible through the period. && .FGZ WATCHES/WARNINGS/ADVISORIES...Excessive Heat Warning until 8 PM MST this evening FOR AZZ037. Fire Weather Watch from Friday morning through Friday evening FOR AZZ104-106>108. && PUBLIC...DL AVIATION...DL FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:00 AM MST | Fire Weather Watch | FGZ | Coconino, Yavapai | 9 hr |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.